Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have recurring fever with shivering. Treated with malaria medicine. Developed cold and cough. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
my neice had high fever on 3th Oct which was treated with normal paracetomal ...she had recurrnace of fever on saturday 6th with shivering and very high fever 105. My family doc treated her with malarial med ( lariante - artusun - three tab one each day ). we had tested her and malerial parasite vivax was present . Platalate was 0000. Fever has so far not recurred. Doc has put her on primaquin and some tonic ( promaqueen fo 14 days ) . Last couple of days she has developed cough , cold is complaing of head ache and tunny ache too ( some time ). Is this related to her maleria or meds. She is otherwise very healthy , is palying goung to school her age is 12 years.
Posted Sun, 4 Nov 2012 in General Health
Answered by Dr. Santosh Kondekar 49 minutes later
Thanks for writing to us.
Malaria is often associated with cough. Low platelets is a common feature of malaria and it lasts almost a week after fever settles.
Vivax malaria often has remnant in liver that need a two week course with primaquine.
Cough cold with fever in malaria is common but almost ten days after it is unlikely to be related to malaria.
Usually in rainy weather, some kids get a hyperreactive airway due to allergy or infection or pollution which often presents with cough and cold ( it could be a runny nose or stuffy nose). Usually, bronchodilator cough syrups like levolin are prescribed by doctors. For runny nose without fever syrups like levocetrizine are often used by doctors. If there is fever most doctors may prescribe syrup maxtra or sinarest etc if there is fever along with cold. Serious infections may need antibiotics. Only in serious malaria, breathlessness may be a complication of malaria. This should not be the case in a playful child.
I am not aware of weight of this child. Children need to be given doses based on weight with extra precautions about side effects.
I hope this answers your query. Please ask if any further details are required.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor